How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bridget Your Own Question
Dr. Bridget
Dr. Bridget, Pharmacist
Category: Mental Health
Satisfied Customers: 571
Experience:  Clinical Geriatric Pharmacist; Pharmacy Practice Residency training with extensive knowledge in pharmacological treatment of diseases;Special interest in alternative remedies.
89476429
Type Your Mental Health Question Here...
Dr. Bridget is online now
A new question is answered every 9 seconds

I can't tolerate SSRI medicine depression- I took codeine

Customer Question

I can't tolerate SSRI medicine for severe depression- I took codeine for 3 days after a tooth removal and it's the first time I felt happy in forever!
Only thing is codeine makes my eyesight weird- everything has a yellow tinge to it?!!
Submitted: 11 months ago.
Category: Mental Health
Expert:  Dr. Bridget replied 11 months ago.

Hello! I see that you are inquiring about codeine and the possible side effect of altered vision. Seeing a yellow hue is not a known side effect of codeine. Was the medicine you took a combination of codeine and something else or just plain codeine?

Customer: replied 11 months ago.
Well yes that is one part of my question- it was with ibuprofen in the same tablet but it only happens with codeine as well.
I looked up side effects for codeine and it does list yellow eyes as a side effect- is that something else?
Expert:  Dr. Bridget replied 11 months ago.

Yellow eyes may be referring to a symptom of jaundice, where bilirubin in your blood is not broken down properly leading to a yellow coloring/hue to the eye. You would not see yellow, but the actual color of the white of your eye would be yellow. The only opthalmic side effects with codeine per the manufacturer are double visions and narrowing of the pupils.

Customer: replied 11 months ago.
Ok well I don't no what that is then
That I get.
Any alternatives to SSRI for depression? Codeine works very well!
Expert:  Dr. Bridget replied 11 months ago.

Perhaps your pupils are narrowed and the restriction of light coming into your eye is causing things to look more yellow to you.

SSRIs are just one class of antidepressant and there are several other classes to choose from. Was there a specific side effect of SSRIs that you could not tolerate? This may help me guide you to another antidepressant that does not have that side effect.

Customer: replied 11 months ago.
Agitation panic attacks anxiety and shaking plus my head feels very odd
Expert:  Dr. Bridget replied 11 months ago.

Remeron (mirtazapine) may be an option for you then. It has a very low risk of those side effects and has some sedative qualities to it. If codeine helped make you feel better, an antidepressant with some sedative potential is likely what you need to avoid agitation, panic attacks, and anxiety.

Expert:  Dr. Bridget replied 11 months ago.

Hi! I am just checking in with you to see how things are going with your yellow vision. Has it resolved? Have you looked into Remeron for depression?

Thanks,

Dr.Bridget,PharmD,CGP

Expert:  Dr. Bridget replied 10 months ago.

Hello...has your yellow vision resolved? Any more though about asking your doctor for Remeron?

Please don't forget a positive rating...thank you.

Expert:  Dr. Bridget replied 10 months ago.

Hi! How did everything turn out since you had yellow vision...did is resolve? Did you decide on an antidepressant? My goal is excellent customer service so please let me know if there are any follow up questions.

Please don't forget to leave a positive rating...thank you:)

Expert:  Dr. Bridget replied 9 months ago.

Hi! Just checking in to see how things are going in selecting an antidepressant.

Please don't forget to leave a positive rating...thank you:)

Expert:  Dr. Bridget replied 9 months ago.

Hi! Just checking in to see how things are going in selecting an antidepressant. Did you try Mirtazapine?

Please don't forget to leave a positive rating as this is how I get credit for helping you. Thank you:)

Expert:  Dr. Bridget replied 9 months ago.

Hi! Just checking in to see how things are going in selecting an antidepressant. Did you try Mirtazapine?

Please don't forget to leave a positive rating as this is how I get credit for helping you. Thank you:)

Expert:  Dr. Bridget replied 9 months ago.

Hi! Just checking in to see how things are going in selecting an antidepressant. Did you try Mirtazapine?

Please don't forget to leave a positive rating as this is how I get credit for helping you. Thank you:)

Related Mental Health Questions